Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV-related penile shrinkage
Mar 9, 2004

Dear Drs,

I am an HIV+ male in my 40's. It's always been difficult for me to distinguish between aging and HIV or med related side effects. Having been diagnosed in '85, I've been on all sorts of drug combinations. I am currently on Reyataz, Norvir, Viread and Epivir. I've been experiencing dramatic hair loss (without a family history of baldness) but what is most troubleing is that my genitals, both my penus and testicle, have been shrinking over the past two years or so. I've also noticed that my seminal output has been dramatically reduced. I've consulted my doctor and he doesn't seem very concerned. Are these changes simply due to age, or is there evidence of HIV or HIV-meds-realated side effects. I was infected at 21, I've now been living with HIV longer that I lived with out it, and although I'm HIV+ I feel I deserve to have a healthy satisfing sex life. Can you help?

LG

Response from Dr. Henry

Have you had a good hormonal (thyroid, testosterone) evaluation? Have you be seen by an HIV friendly urologist? HIV meds can aggravate the type of problem you are experiencing as can other medications and medical conditions. Most HIV specialist are quite amendable to evaluating that important problem and seeking a solution. Saying that aging is the cause is not very satisfying and not usually the case. KH



Previous
Help sickel cell anemia and hiv
Next
False positive THC in urine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement